MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CA15L2
Medical Device Problem Codes Device Alarm System (1012); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that liver ablation procedure was planned and the patient was already under sedation when the system was powered on and completed an automatic test, with the antenna not inserted in the patient.The system was reported to have stopped working when the grey reusable connection cable was inserted into the generator, an alarm and persistent error message, ¿antenna temperature probe limit exceeded,¿ appeared and could not be dismissed, and the user reviewed and triple-checked the procedure protocol and had a colleague verify the step-by-step protocol, confirming it was followed.Troubleshooting was performed by replacing the reusable connection cable, replacing the disposable probe, and power-cycling the system multiple times, but the error persisted.Sodium chloride (nacl) 1 liter was also connected, and the nacl chamber was half full, the pump was running, and it could be seen the nacl flowing in the chamber.Two sterile antennas were opened and not used.The procedure with the device was aborted, and treatment was started using a non-medtronic generator, which caused a delay and extra time for about 1 to 1.5 hours.Additionally, replacement generator was delivered by courier, and the planned afternoon program proceeded.The reusable cable could be used on the second generator and also again on the replacement of the second generator.
 
Additional Manufacturer Narrative
D10 concomitant product: cagenhp, hp ablation gen cagenhp (serial# (b)(6)); ca15l2, ca15l2 15cm rein percutaneous antenna x1 (lot# s26ag004); ca190rc1, ca190rc1 ablation reusable cable x1 (serial# unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation and received in good condition.All required tests were completed in accordance with service procedure guidance, and the results were satisfactory.Electrical safety testing was performed and passed.Rtc programming also passed.During the evaluation, it was noted that the customer returned two percutaneous antennas with the generator.The antennas were tested during a clinical run.When testing the first antenna, which was received in a box, a "dtc interlock triggered" alert occurred after a few seconds.This alert indicates that the temperature of the connected accessory was outside the expected operating range while the temperature limit was enabled.No reset indicator was displayed, preventing further testing of the antenna.The second antenna, received in a box was found to have a knot in the water hose.During clinical testing, the same alert occurred after approximately 30 seconds.After the knot was removed, the device successfully completed the full 10-minute test without any further issues.It was reported that an adverse event occurred and an error message was displayed.The reported issues were confirmed.The most likely cause was not traced to the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device along with two antenna's were available for eva luation and received in good condition.All required tests were completed in accordance with service procedure guidance, and the results were satisfactory.Electrical safety testing was performed and passed.Rtc programming also passed.During the evaluation, it was noted that the customer returned two percutaneous antennas with the generator.The antennas were tested during a clinical run.When testing the first antenna, which was received in a box, a "dtc interlock triggered" alert occurred after a few seconds.This alert indicates that the temperature of the connected accessory was outside the expected operating range while the temperature limit was enabled.No reset indicator was displayed, preventing further testing of the antenna.The second antenna, received in a box was found to have a knot in the water hose.During clinical testing, the same alert occurred after approximately 30 seconds.After the knot was removed, the device successfully completed the full 10-minute test without any further issues.It was reported that an adverse event occurred and an error message was displayed.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EMPRINT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25056373
Report Number3006451981-2026-00035
Device Sequence Number15968049
Product Code GEI
UDI-Device Identifier10884521806542
UDI-Public(01)10884521806542(17)271115(10)S25LG005(20)02
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K163105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCA15L2
Device Catalogue NumberCA15L2
Device Lot NumberS25LG005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Supplement Date Received by Manufacturer06/01/2026
06/18/2026
Initial Report FDA Received Date05/01/2026
Supplement Report FDA Received Date06/02/2026
06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Patient SexUnknown